Archives of General Internal Medicine

All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.
Reach Us +44-1202-068036

Case Report - Archives of General Internal Medicine (2017) Volume 1, Issue 4

New Onset of Multi-Drug Hypersensitivity Reaction after Successful Treatment of Hepatitis C with Ledipasvir-Sofosbuvir in CKD: A Case Report.

In recent years, multiple drug regimens are available for the safe and efficient treatment of Hepatitis C in a short period. There are case reports of drug reactions in patients treated with interferon Alfa-2b and ribavirin combination. However, there are no reports of hypersensitivity reactions to previously tolerated medication after eradication of HCV with the new regimen. Here we report a patient presenting with hypersensitivity reactions to multiple drugs, which were previously well tolerated, after the successful eradication of chronic Hepatitis C with the ledipasvir-sofosbuvir combination. The patient may have had an underlying hypersensitivity reaction to medications before his infection with Hepatitis C. Chronic Hepatitis C infection appears to exert an immunosuppressive effect which masks the hypersensitivity reaction. Complete eradication of viral load by the newly available drugs ledipasvir-sofosbuvir unmasked the immunosuppression. However, the immunomodulatory effect of the new drug cannot be excluded as a possible etiology. It is important to know that these hypersensitivity reactions can occur after the successful treatment of Hepatitis C and may cause lifethreatening reactions in patients.

Author(s): Alexander Myint Swan, Thein Aung, Zaw Nyein Aye, Htet Htet Kyaw, Deepthi Gunasekaran

Abstract Full Text PDF